Aa
A
A
A
Close
Heart Rhythm Community
12.1k Members
Avatar universal

metoprolol

Hello and thanks to everyone who have replied to my post so far. It definitely helps to hear the experiences that people have had with this medicine.
I have taken couple of tablets now. So far it has slowed me down a lot !!! I feel like laying down all the time. Last night I woke up sweaty and little bit fast heart rate. Should this medicine be taken in the morning or at night?
I have been taking it during the day and it just makes me groggy and slow.
Please share your experiences.
Thanks!!!
4 Responses
612551 tn?1450025775
COMMUNITY LEADER
If the med makes you sleepy, by all means take before bed...or at you last meal if it requires a meal and you take only once a day.

I have taken as much as 200 mg of Metoprolol, 100 morning and 100 night.  That really knocked me down.  As I as after was a slower heart rate, which it did help.  I am surprised if it causes a fast HR for you, may be something else.

I now take 50 mg once a day, and I take it after my evening meal.  I think it still has some unwanted side effects, but not too bad, no more dizziness when I stand up quickly, well not most of the time.

I believe Metoprolol, like all/most medications, are tolerated differently by the using population.  Some have little or no side effects, some just can't take it.  This is something that will have to be worked out for your specific case to get the best results  There are alternatives.  I have not used any of the alternatives.

Also, you're just starting out, you may "adjust" to it and have a better tolerance to side effects.  If you're taking 50 or less mg a day, my guess is you'll get adapted to the medicine.
Avatar universal
I've been on 300 mg of Metropolol, 3 times a day. It's like taking a sleeping pill. I had some really interesting hallucinations and it took a week on that dose, to drop my bp and pulse to the point where I ended up in the hospital for bradycardia and toxic reactions to the meds. Just be careful with this med.
612551 tn?1450025775
COMMUNITY LEADER
Wow, 300 mg, I assume you to say you had taken 100 mg tablets three times a day for a total of 300 mg in 24 hours. That's a lot and I understand you having big time reactions.

I was in a cardio rehab program while recovering from heart surgery when I went to 200 mg (100 twice a day).  That pushed my BP so low that the nurses in the rehab program were worried, and would keep me after the exercise to be sure I got my BP back up to some minimum (forget, mabye 80/50 or some where in that range).  Of course I had problems with dizziness.  Being almost 6'6" tall may have aggravated the low BP situation.
612551 tn?1450025775
COMMUNITY LEADER
Sorry, the last post mixed up who said what.  My response was a reaction to your post.
Have an Answer?
Top Arrhythmias Answerers
1807132 tn?1318747197
Chicago, IL
1423357 tn?1511089042
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.